Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 102, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Aug 17, 2002, 7:58 AM CDT for Calumet County, Manitowoc County, Wisconsin. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 17, 2002, 7:58 AM CDT (12:58 UTC)
- Expired
- Aug 17, 2002, 8:45 AM CDT
- In force
- 47 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
Counties Calumet County, WI, Manitowoc County, WI
The radar
The Green Bay radar (KGRB), 47 km from the middle of the area, began a volume at 12:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 1.0 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 432 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 619 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 233 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
869 WUUS53 KGRB 171258 SVRGRB WIC015-071-171345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 758 AM CDT SAT AUG 17 2002 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CALUMET COUNTY IN WISCONSIN MANITOWOC COUNTY IN WISCONSIN * UNTIL 845 AM CDT * AT 758 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A LINE OF SEVERE THUNDERSTORMS WITH 60 MPH WINDS. THE LINE WAS LOCATED FROM 21 MILES NORTHWEST OF CHILTON TO 15 MILES WEST OF CHILTON. THE LINE WAS MOVING EAST AT 40 MPH. * SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORMS INCLUDE... STOCKBRIDGE BY 800 AM CDT. ST JOHN BY 805 AM CDT. QUINNEY BY 805 AM CDT. FOREST JUNCTION BY 805 AM CDT. IF YOU ARE IN THE WARNED AREA...PREPARE FOR WINDS IN EXCESS OF 60 MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY. JKL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 3:45 AM CDT, 4 hours 13 minutes earlier.
Area forecast discussion, Aug 17, 3:45 AM CDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 345 AM CDT SAT AUG 17 2002 ...SHORT AFD DUE TO ONGOING WX... SPRING/AUTUMN-LIKE STORM MAIN FORECAST PROBLEM FOR SHORT-TERM. CURRENT CNVCTN OVR NRN WI SHOWING WEAKENING TREND LAST 2 HRS...THOUGH MDT RAIN WL CONT WITH DECAYING MCS ACRS N. LINEAR MCS BECOMING MAIN SHOW ACRS SE MN TO SE NEB...BUT THIS CNVCTN WL STAY S OF OUR FCST AREA. STG MID-LVL WNDS WL MIX TO SFC...WITH NEAR-WND ADVY CRITERIA XPCTD...ESP ACRS N. TEMP FCST A BLEND OF AVN AND NGM MOS. COORD WITH MQT. .GRB...NONE. JKL WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Aug 17, 4:30 AM CDT, 3 hours 28 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-171500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 430 AM CDT SAT AUG 17 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH CENTRAL AND NORTHEAST WISCONSIN. SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE REGION THIS MORNING...THEN STRONG SOUTHWEST TO WEST WINDS WILL DEVELOP. A STRONG AREA OF LOW PRESSURE AND ASSOCIATED COLD FRONT WILL PUSH ACROSS THE WESTERN GREAT LAKES TODAY. SHOWERS AND THUNDERSTORMS AHEAD OF THE COLD FRONT WILL PUSH ACROSS THE AREA THIS MORNING. SOME STORMS COULD PRODUCE WIND GUSTS OVER 40 MPH...HAIL...AND HEAVY RAIN. IN ADDITION TO THE THUNDERSTORM POTENTIAL...STRONG WINDS WILL DEVELOP BEHIND THE FRONT. WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED ACROSS MUCH OF NORTH-CENTRAL AND NORTHEAST WISCONSIN. WEATHER SPOTTERS ACROSS THE AREA SHOULD REPORT WIND GUSTS OVER 40 MPH TO THE NATIONAL WEATHER SERVICE GREEN BAY OFFICE. JKL WWW.CRH.NOAA.GOV/GRB
In the hours before
Special weather statement, Aug 17, 2:10 AM CDT, 5 hours 48 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-171315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 210 AM CDT SAT AUG 17 2002 ...STRONG WINDS EXPECTED OVERNIGHT AND SATURDAY... SHOWERS AND THUNDERSTORMS WILL AFFECT NORTH-CENTRAL AND CENTRAL WISCONSIN OVERNIGHT. WIND GUSTS OVER 45 MPH ARE LIKELY WITH THE SHOWERS AND STORMS. GUSTY WINDS ARE ALSO EXPECTED DURING THE DAY SATURDAY...AS A STRONG LOW PRESSURE SYSTEM MOVES ACROSS SOUTHERN CANADA. WIND GUSTS OVER 40 MPH ARE LIKELY ACROSS NORTHERN WISCONSIN...WITH FREQUENT GUSTS ABOVE 30 MPH EXPECTED ACROSS THE CENTRAL AND EAST-CENTRAL PART OF THE STATE. JKL WWW.CRH.NOAA.GOV/GRB
Special weather statement, Aug 17, 4:30 AM CDT, 3 hours 28 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-171500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 430 AM CDT SAT AUG 17 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH CENTRAL AND NORTHEAST WISCONSIN. SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE REGION THIS MORNING...THEN STRONG SOUTHWEST TO WEST WINDS WILL DEVELOP. A STRONG AREA OF LOW PRESSURE AND ASSOCIATED COLD FRONT WILL PUSH ACROSS THE WESTERN GREAT LAKES TODAY. SHOWERS AND THUNDERSTORMS AHEAD OF THE COLD FRONT WILL PUSH ACROSS THE AREA THIS MORNING. SOME STORMS COULD PRODUCE WIND GUSTS OVER 40 MPH...HAIL...AND HEAVY RAIN. IN ADDITION TO THE THUNDERSTORM POTENTIAL...STRONG WINDS WILL DEVELOP BEHIND THE FRONT. WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED ACROSS MUCH OF NORTH-CENTRAL AND NORTHEAST WISCONSIN. WEATHER SPOTTERS ACROSS THE AREA SHOULD REPORT WIND GUSTS OVER 40 MPH TO THE NATIONAL WEATHER SERVICE GREEN BAY OFFICE. JKL WWW.CRH.NOAA.GOV/GRB
Special weather statement, Aug 17, 6:50 AM CDT, 1 hour 8 minutes before
WIZ030-031-035>038-045-048-171300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 650 AM CDT SAT AUG 17 2002 ...STRONG WINDS IN THE WAKE OF EARLIER THUNDERSTORMS... BRIEF WIND GUSTS OF 35 TO 45 MPH CAN BE EXPECTED EARLY THIS MORNING ACROSS CENTRAL AND EAST-CENTRAL WISCONSIN IN THE WAKE OF THE EARLY MORNING THUNDERSTORMS. THE WIND WILL DIMINISH A BIT BEFORE PICKING UP AGAIN LATER THIS MORNING...AS A FALL-LIKE LOW PRESSURE SYSTEM MOVES INTO SOUTHERN CANADA FROM NORTHERN MINNESOTA. JKL WWW.CRH.NOAA.GOV/GRB
Special weather statement, Aug 17, 7:10 AM CDT, 48 minutes before
WIZ011-013-019>021-030-031-035>038-073-074-171400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 710 AM CDT SAT AUG 17 2002 ...STRONG WINDS IN THE WAKE OF EARLIER THUNDERSTORMS... BRIEF WIND GUSTS OF 35 TO 45 MPH CAN BE EXPECTED EARLY THIS MORNING ACROSS CENTRAL AND NORTHEAST WISCONSIN IN THE WAKE OF THE EARLY MORNING THUNDERSTORMS. THE WIND WILL DIMINISH A BIT BEFORE PICKING UP AGAIN LATER THIS MORNING...AS A FALL-LIKE LOW PRESSURE SYSTEM MOVES INTO SOUTHERN CANADA FROM NORTHERN MINNESOTA. JKL WWW.CRH.NOAA.GOV/GRB
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 2:08 AM CDT | Severe Thunderstorm Warning | GRB | Marathon, Wood | 67 min |
| Aug 17, 4:59 AM CDT | Special Marine Warning | GRB | 31 min | |
| Aug 17, 5:29 AM CDT | Special Marine Warning | GRB | 76 min | |
| Aug 17, 5:29 AM CDT | Special Marine Warning | GRB | 76 min | |
| Aug 17, 8:00 AM CDT | Special Marine Warning | GRB | 90 min | |
| Aug 17, 8:00 AM CDT | Special Marine Warning | GRB | 90 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.